Antidepressants and weight gain: Hi, I'm not... - Weight Loss NHS

Weight Loss NHS
95,522 members50,583 posts

Antidepressants and weight gain

Anxietygirl34
Anxietygirl342019 November
3 Replies

Hi, I'm not sure if this is the right place to post this but here goes. I have been prescribed ecitalopram for anxiety and depression. I am terrified of it making me gain weight because all the other anti anxiety meds I've tried in the past have made me super hungry and slowed down my metabolism..I really don't want to gain weight again as I've been working really hard to loose the weight that I put on since last being on antidepressants sux months ago. I'm terrified I'll get fat again if I go back on the meds...does anyone have any experience of anti anxiety meds and weight gain? Or if anyone knows which antidepressants could actually help with weight loss if be really grateful to hear from you. Thank you

3 Replies
oldestnewest
moreless
morelessAdministrator

Hi and welcome, Anxietygirl34 :)

I'm afraid this is predominantly a peer to peer support group for weight loss and really the best person to discuss your medication with is your GP.

If you wish to stay with us to help you maintain your weight, follow this link to our chat thread and a list of all the activities we run. We've found active participation to be key to success, especially with our weigh-ins and Daily Diary.

healthunlocked.com/nhsweigh...

To make navigating the forum easier, we've put all the information you'll need in a newbie pack and here's the link

healthunlocked.com/nhsweigh...

Please take the time to read it carefully, so that you're able to enjoy everything that we have on offer.

We ask that you also read this important information about internet privacy and security.

healthunlocked.com/nhsweigh...

Wishing you all the best :)

Reply
Janechic
Janechic2019 November

I have been taking medication for mental health issues for over 25 years. I know you can keep weight healthy through exercise which helps improve my mood and mental health plus you can meet people and feel better. I struggle with making healthy food choices and find if I'm exercising daily even just a walk I make better food choices. I keep eating at regular times. Chat to friends and enjoy treating yourself like having a manicure or hair treatment or something you enjoy that comforts other than eating. I think I crave carbs with meds so I am in the process of reducing carbs and sugar and my weight is slowly reducing. It's a journey and keep going and this forum is very helpful. It's good to have support around from people.

Reply
alegeglessaligator
alegeglessaligatorTeam Sunday Rocks

As moreless says above, the person to speak to about it is your GP/psychiatrist who is prescribing any such medication. However I have experienced weight gain due partly due to being on medication for my mental health issues, partly to my own eating habits (I've never been quite sure what was responsible for what) and looking back the weight gain was worth all the positive changes being properly treated (I also completed CBT and EDMR) gave me. Now it's 3 years later from my lowest point and I'm so much stronger and happier and I know it likely wouldn't have been possible without them and neither would my current weight loss. Long-term weightloss is so much about mental resilience and your mental health should always come first. Get yourself in a healthier place mentally and then focus on your body it'll be so much easier and longer lasting!

Reply

You may also like...